Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Contractivity-preserving implicit linear multistep methods

Author: H. W. J. Lenferink
Journal: Math. Comp. 56 (1991), 177-199
MSC: Primary 65L06; Secondary 65L20
MathSciNet review: 1052098
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate contractivity properties of implicit linear multistep methods in the numerical solution of ordinary differential equations. The emphasis is on nonlinear and linear systems $ \frac{d}{{dt}}U(t) = f(t,U(t))$, where f satisfies a so-called circle condition in an arbitrary norm. The results for the two types of systems turn out to be closely related. We construct optimal multistep methods of given order and stepnumber, which allow the use of a maximal stepsize.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L06, 65L20

Retrieve articles in all journals with MSC: 65L06, 65L20

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society